MAUDE Adverse Event Report: DEPUY RAYNHAM ¿ 1219655 LCS COMP RP INSERT LG+ 10MM; KNEE TIBIAL BEARING/INSERT

DEPUY RAYNHAM ¿ 1219655 LCS COMP RP INSERT LG+ 10MM; KNEE TIBIAL BEARING/INSERT
Catalog Number 129405710
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Unspecified Infection (1930); Pain (1994); Loss of Range of Motion (2032); Joint Swelling (2356); Osteolysis (2377)
Date of Event 06/05/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision due to infection.(b)(6) 2013, mr (b)(6)'s knee started to discharge.His blood tests ((b)(6) 2013) were esr 65; crp 29.5.(9.5.2013) esr 63; crp 25.This man has a definite infection of his knee.His sinus has been swabbed today.He now requires an urgent two stage revision of his infected total knee replacement.Mr (b)(6)'s first stage should be done as soon as possible.If his knee dries up and his cultures are clear, he may be suitable for a two stage revision at one sitting.Stage 1 - removal of duofix knee replacement.Letter of claim received 13 dec 2016.Additional information confirmed pain, swelling and poor range of movement- (b)(6) 2016.Update jul 18, 2017: email notification from (b)(6) received.Email notification confirmed that this complaint is now being actively litigated.This complaint was updated on: aug 15, 2017.Swelling and poor range of movement - (b)(6) 2016.Update sep 22, 2017.Medical records reviewed.Primary operative note (b)(6) 2007 indicates the patient received a left total knee replacement due to osteoarthritis.Completed without indication of complication by the surgeon.Procedure note (b)(6) 2012 indicate the patient received a left total knee arthroscopy with synovial biopsy.Comments of procedure reveal the joint to be very scarred and hard to navigate.Some scoring of the femoral condyles in keeping with hydroxyapatite wear was also noted.Pathology report (b)(6) 2012 reveals reactive periprosthetic fibrous tissue with metal pigment deposition, secondary to prosthetic wear debris type reaction.Office note (b)(6) 2013 indicates the patient presents with increasing left total knee pain described as burning, revision procedure is decided upon.Operative explantation note (b)(6) 2013 indicates the patient received a removal of duofix knee replacement due to infected left total knee.Indication for procedure reveals that pre-operative arthroscopy demonstrated scratches on the metal and plastic.Along with increased swelling and pain, infection superimposed of mechanical failure of duofix knee.Intra-operative findings include pus, metallosis and turgid capsule which was excised.Components were found to be loose; removed with osteotomes and gigli saw.A large patellar cavitary defect and two tibial cavitary defects were identified.There was also osteolysis of both femoral condyles, surgeon indicated an allograft will be required.Operative re-implantation note (b)(6) 2013 indicates the patient received a re-implantation 11 weeks post-spacers of a tc3 total knee system.A large contained tibial defect was identified along with small lateral tibial defect.Graft was impacted into the defects.Please note, these defects were identified at time of previous total knee explant and implant of spacers.Office notes (b)(6) 2014 indicate the patient is having ¿night sweats.¿ isotope bone scan reveals increased uptake around the femoral and tibial components.Office notes (b)(6) 2014 indicate inflammatory markers have decreased, next review in 6 months.At this time, an additional revision surgery has not been identified.Please note, parts of the medical records are either hand written and illegible or poorly copied and unreadable.This statement represents a very small percentage of the document.Updated 10-18-2017.
 
Additional Manufacturer Narrative
Revision due to infection (b)(6) 2013, the patient's knee started to discharge.His blood tests ((b)(6) 2013) were esr 65; crp 29.5.(9.5.2013) esr 63; crp 25.This man has a definite infection of his knee.His sinus has been swabbed today.He now requires an urgent two stage revision of his infected total knee replacement.The patient's first stage should be done as soon as possible.If his knee dries up and his cultures are clear, he may be suitable for a two stage revision at one sitting.Stage 1 - removal of duofix knee replacement.Letter of claim received (b)(4) 2016.Additional information confirmed pain, swelling and poor range of movement- kw (b)(6) 2016 update jul 18, 2017: email notification from kennedys received.Email notification confirmed that this complaint is now being actively litigated.This complaint was updated on: 2017.Swelling and poor range of movement - kw 2016.The reported event has been evaluated and will be monitored.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCS COMP RP INSERT LG+ 10MM
Common Device Name
KNEE TIBIAL BEARING/INSERT
Manufacturer (Section D)
DEPUY RAYNHAM ¿ 1219655
325 paramount drive
raynham MA 02767
MDR Report Key6959367
Report Number1818910-2017-26727
Device Sequence Number11069792
Product Code NJL
UDI-Device Identifier10603295022220
UDI-Public10603295022220
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2013
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number129405710
Device Lot NumberBH4EK4000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2013
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight129